# SDR CA050817009

- Difficulty date: August 12, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 10,767 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Part number: 702054
- Condition: Shorted
- Location: Fire Detector
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

(CAN) WHILE AIRCRAFT WAS IN CRUISE, THE FIRE INDICATOR LIGHT FOR THE LT ENGINE ILLUMINATED. THE PILOT RELEASED THE RETARDANT LOAD, THROTTLED THE ENGINE BACK AND SHUTDOWN THE ENGINE.  WHEN THE ENGINE WAS SHUTDOWN THE WARNING LIGHT EXTINGUISHED. THE AIRCRAFT RETURNED TO BASE. DURING INVESTIGATION BY MAINTENANCE THE FIRE DETECTOR WIRE WAS INDICATING A PARTIAL SHORT.  THE FIRE DETECTOR WIRE WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
